Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 96, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 28, 2013, 8:34 PM EDT for Clay County, Quitman County, Randolph County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2013, 8:34 PM EDT (00:34 UTC)
- Expired
- Apr 28, 2013, 9:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Clay County, GA, Quitman County, GA, Randolph County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
317 WUUS52 KTAE 290034 SVRTAE GAC061-239-243-290115- /O.NEW.KTAE.SV.W.0096.130429T0034Z-130429T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 834 PM EDT SUN APR 28 2013 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHWESTERN CLAY COUNTY IN SOUTHWEST GEORGIA... QUITMAN COUNTY IN SOUTHWEST GEORGIA... NORTHWESTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA... * UNTIL 915 PM EDT * AT 830 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GEORGETOWN AND MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIRE BRIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3199 8506 3185 8487 3178 8507 3181 8514 TIME...MOT...LOC 0033Z 223DEG 11KT 3182 8508 $$ 18-WOOL
1 follow-up statement
724 WWUS52 KTAE 290052 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 852 PM EDT SUN APR 28 2013 GAC061-239-243-290102- /O.CAN.KTAE.SV.W.0096.000000T0000Z-130429T0115Z/ RANDOLPH GA-QUITMAN GA-CLAY GA- 852 PM EDT SUN APR 28 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN CLAY... QUITMAN AND NORTHWESTERN RANDOLPH COUNTIES IS CANCELLED... THE SEVERE STORM HAS MOVED OUT OF THE AREA. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3199 8506 3185 8487 3178 8507 3181 8514 TIME...MOT...LOC 0052Z 223DEG 11KT 3186 8503 $$ 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:08 PM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, Apr 28, 3:08 PM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 308 PM EDT Sun Apr 28 2013 .NEAR TERM [Through Tonight]... Upper shortwave and fading surface front will continue to affect the region through the overnight hours. There should be enough lift in place to keep scattered to numerous PoPs going at least through late evening and, to a lesser extent, overnight. Best rain chances will continue to be over the northern counties, closer to the large-scale forcing. && .SHORT TERM [Monday Through Tuesday Night]... An unsettled pattern will prevail through the short term. Weak upper level troughing will slide eastward on Monday with the highest PoPs placed over the eastern portion of the area. A brief break is expected on Monday night in between systems before the next weak shortwave affects the area on Tuesday. Storms are expected to have some diurnal tendencies with peak coverage during the mid-afternoon through early evening hours. Severe weather is not anticipated at this time due to the lack of sufficient deep layer shear. Temperatures will remain near seasonal averages through the period. && .LONG TERM [Wednesday through next Sunday]... The pattern will remain unsettled for the next several days with a chance of showers and thunderstorms through the remainder of the week and possibly into the weekend. Although some differences remain, the 28/00z ECMWF and 28/06z GFS are in better agreement with how the cutoff upper level low will evolve compared to previous runs. The ECMWF and GFS ensembles are also more tightly clustered compared to previous runs. The solutions have converged to show an unseasonably strong upper level low along the MO/AR border by Friday evening. Similar to the short term, storms are expected to have some diurnal tendencies with peak coverage during the mid-afternoon through early evening hours. Temperatures are expected to be within a few degrees of average. && .AVIATION... [Through 18 UTC Monday] Thunderstorms will primarily impact northern terminals this afternoon. However, southern terminals could see impacts as well. Atmosphere expected to remain rather disturbed overnight, which should limit potential for IFR conditions. VFR conditions should prevail on Monday. However, scattered thunderstorms will be possible once again in the afternoon. && .MARINE... Southeasterly or easterly flow will dominate the week. Expect winds to remain below headline criteria and seas to be relatively calm. By the end of the week an approaching front may bring headline conditions to our Gulf of Mexico waters. && .FIRE WEATHER... With deep layer moisture and elevated rain chances on the horizon for the next several days, no fire weather concerns are expected for the foreseeable future. && .HYDROLOGY... Although a chance of showers and thunderstorms exists through much of the next 7 days, widespread average rainfall amounts are generally only expected to be between 1 and 2 inches. Some locally higher amounts are likely in association with the convection, but widespread flooding problems are not expected at this time. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 61 82 60 83 61 / 40 50 30 50 30 Panama City 66 79 64 81 65 / 40 50 30 40 30 Dothan 63 82 60 84 60 / 70 30 20 40 30 Albany 62 82 61 84 60 / 70 50 30 40 30 Valdosta 62 84 60 86 60 / 50 50 30 50 30 Cross City 62 82 60 84 61 / 30 40 30 50 30 Apalachicola 66 78 64 78 64 / 30 50 30 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && Near Term/Aviation/Fire Weather...Camp Short Term/Long Term/Marine/Hydrology...DVD
Hazardous weather outlook, Apr 28, 3:12 PM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 312 PM EDT SUN APR 28 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-291100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 312 PM EDT SUN APR 28 2013 /212 PM CDT SUN APR 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE TRI- STATE REGION THROUGH THE REMAINDER OF THIS AFTERNOON. DUE TO MARGINALLY FAVORABLE ATMOSPHERIC CONDITIONS...WILL BE UNABLE TO COMPLETELY RULE OUT THE THREAT FOR AN ISOLATED STRONG TO SEVERE STORM. THE PRIMARY THREAT WOULD BE STRONG THUNDERSTORM WINDS...AND POSSIBLY SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS THROUGH THE PERIOD...WITH THE BEST CHANCES DURING THE MID-AFTERNOON THROUGH EARLY EVENING TIME FRAME. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD
In the hours before
Special weather statement, Apr 28, 7:22 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
722 PM EDT SUN APR 28 2013
ALZ066-282345-
DALE AL-
622 PM CDT SUN APR 28 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY...
* UNTIL 645 PM CDT
AT 618 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR OZARK...OR NEAR MARLEY HILL...MOVING NORTHEAST AT
15 MPH.
PENNY SIZE HAIL...AND WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3152 8546 3138 8571 3147 8579 3162 8569
3162 8559
TIME...MOT...LOC 2322Z 229DEG 15KT 3151 8569
18-WOOLSpecial weather statement, Apr 28, 7:46 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
746 PM EDT SUN APR 28 2013
ALZ066-290015-
DALE AL-
646 PM CDT SUN APR 28 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY...
* UNTIL 715 PM CDT
AT 642 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTHEAST OF ARITON...OR NEAR ARGUTA...MOVING
NORTHEAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3155 8542 3149 8559 3157 8566 3162 8559
3162 8542
TIME...MOT...LOC 2346Z 234DEG 18KT 3157 8557
18-WOOLSpecial weather statement, Apr 28, 8:22 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
822 PM EDT SUN APR 28 2013
ALZ067-GAZ120>122-290100-
RANDOLPH GA-HENRY AL-QUITMAN GA-CLAY GA-
822 PM EDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR CLAY...HENRY...QUITMAN
AND RANDOLPH COUNTIES...
* UNTIL 900 PM EDT/800 PM CDT/
AT 720 PM CDT/820 PM EDT/...THE NATIONAL WEATHER SERVICE HAS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
ABBEVILLE TO FORT GAINES TO 8 MILES NORTHEAST OF FORT GAINES...OR
ALONG A LINE EXTENDING FROM SCOTTSBORO CROSSROADS TO WALTER F GEORGE
LAKE TO COLEMAN...MOVING NORTHEAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3182 8460 3179 8461 3164 8491 3164 8516
3169 8532 3171 8529 3171 8522 3176 8518
3187 8499
TIME...MOT...LOC 0022Z 244DEG 27KT 3171 8519 3169 8506
3168 8491
18-WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:22 PM EDT | Special Weather Statement | TAE | Randolph | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.